Neupro side effects

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Neupro side effects

Postby 2BassetMom » Wed Feb 28, 2018 9:21 am

I started on a Neupro patch last Thursday. It’s working with just 2 rls episodes. I have augmented on dopamine agonists in the past after 5 days. The only reason I’m trying Neupro is because my doctor is at an RLS Foundation Quality Care Center. It’s at Scripps in San Diego. He is an expert. My question is about side effects from the Neupro. I have lightheadiness, extreme fatigue, loss of appetite (something I never get). I will see the doctor Thursday March 2 before flying home so will tell him these issues. Has anyone here had this reaction? For the exorbitant cost, $76. For 7 patches with my nsurance I find Im questioning if it is worth it. I truly can’t afford this. We’re retired on fixed income. He is putting me on OxyContin with a higher dose at night. It will be time release so that will help. Any input will be greatly appreciated!

Rustsmith
Moderator
Posts: 3129
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Neupro side effects

Postby Rustsmith » Wed Feb 28, 2018 2:17 pm

The only side effect that I experienced with Neupro was skin irritation. However, lightheadediness and loss of appetite are listed among the list of known side effects on the manufacturer's website.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

stjohnh
Posts: 532
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Neupro side effects

Postby stjohnh » Wed Feb 28, 2018 4:19 pm

I had two side effects when I was using Neupro, rashes (extremely common with Neupro). The other was my wallet became much lighter. LOL. I'm happy I'm not taking it now.

Using Neupro (or Mirapex ER) is listed in the foundation white papers as possible treatment for augmentation on short acting dopamine agonists (Requip, Mirapex), so your new doc is not doing anything outside standard recommendations.
Blessings,
Holland

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Thu Mar 01, 2018 8:19 am

I’m seeing my new doctor tomorrow for a consult on meds before flying home to Idaho. I’ll discuss the side effects issues & cost. Not sure what the outcome will be. I know we cannot afford $300 a month for the Neupro.

legsbestill
Posts: 459
Joined: Tue Aug 30, 2016 7:22 pm
Location: Dublin Ireland

Re: Neupro side effects

Postby legsbestill » Thu Mar 01, 2018 11:15 am

Not directly answering your question because like Steve and Holland I did not experience any side effects except a localized rash but having augmented on another dopamine agonist (pramiplexole), I find I augment on neupro after only about 3 or 4 weeks. At the same time as I start to augment, I start to experience the old impulse control problems (internet shopping) I had when on pramipexole. I thought it might be worth your knowing this before spending a lot buying in neupro.

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Thu Mar 01, 2018 3:08 pm

I’m writing this from my crazy I phone. I had a reply but it is wandering throughout the atmosphere after hitting the preview box. I apologize if it shows up elsewhere. I appreciate your reply, thanks! It give me courage to tell my doctor my concerns about Neupro. I augmented on prax... after 1 week. We know how doctors can react when questioned about their decisions. I’m writing down all my questions & concerns. Hoping for good communication!

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Thu Mar 01, 2018 4:43 pm

The med I augmented on was Pramiplexole. Sorry so have trouble with the spelling on that one!

stjohnh
Posts: 532
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Neupro side effects

Postby stjohnh » Thu Mar 01, 2018 5:37 pm

2basset, The easiest way to deal with the doctor may be just to tell him that you can't afford it. Not threatening at all to the doctor.
Blessings,
Holland

legsbestill
Posts: 459
Joined: Tue Aug 30, 2016 7:22 pm
Location: Dublin Ireland

Re: Neupro side effects

Postby legsbestill » Thu Mar 01, 2018 5:44 pm

Badnights has some truly excellent posts on diplomatic ways of approaching those difficult discussions with your doctor. The challenge would be to track them down. One that I (vaguely) recall dates from about a year and a half ago.

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Thu Mar 01, 2018 8:03 pm

I’ll work on tracking those down. I have received a lot of encouragement from all of your posts. I think I’ll be confident enough to bring up my misgivings. A good thing: this doctor is a specialist so I don’t need to educate him on anything RLS. I’ll let you know how it goes.

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Fri Mar 02, 2018 3:42 am

Saw my doctor. He was very understanding about the Neupro patch. He wants me to try Requip. He says it is the most gentle of this class of drugs. I got scheduled for a sleep study tonight. Will meet with the doctor in the morning.

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Sat Mar 03, 2018 10:11 pm

Didn’t have restless legs during the entire sleep study. Did get diagnosed with sleep apnea. Trying the Requip & last night was woken several time with RLS. On just one pill for now but have the option for increasing the dose. So glad I sought out Scripps Medical Center & Dr. Poceta.

badnights
Moderator
Posts: 4841
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Neupro side effects

Postby badnights » Sun Mar 04, 2018 9:53 pm

It might be hit and miss with my posts :~ I write it a little differently each time and some are not as good as others.

I take it you felt comfortable with him. If I had gotten to this thread before you saw him, I would only have said that you're not questioning his decisions, you're just giving him more information to base his decisions on.

If you augmented in a week on pramipexole, I am not sure how you'll fare on ropinirole, but hopefully you can avoid a dose increase by keeping your ferritin levels high enough. Results of that test yet?
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

stjohnh
Posts: 532
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Neupro side effects

Postby stjohnh » Sun Mar 04, 2018 10:01 pm

2Basset, Remember that your goal is not complete elimination of the restless legs symptoms, but improvement enough so that you can sleep and be reasonably comfortable. Attempting to get rid of all restless leg symptoms by increasing the dose, especially of a dopamine agonist like ropinirole (Requip), Neupro or pramipexole, is almost guaranteed to lead you to a dose that will cause augmentation again.
Blessings,
Holland

2BassetMom
Posts: 125
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: Neupro side effects

Postby 2BassetMom » Mon Mar 05, 2018 4:45 am

My ferritin level is 84. Dr feels that is good & also suggested taking an iron supplement to keep it from lowering in the future. I don’t intend to increase the dose on the Requip given my history. I do realize that restless legs can’t be totally eliminated & the goal is to find a level of comfort that affords some rest. I’ll be able to better gauge the success of this med when I return home. I’m kind of restricted in how I deal with the rls episodes because we are staying at our son’s home. We fly home Tuesday. Thanks for the input, it is greatly appreciated.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest